Hail, Dickinson
- When
- May 27, 7:30 PM EST
- Where
- Dickinson County, Felch
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.000, -87.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at May 27, 2:45 PM EST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 345 PM EDT FRI MAY 27 2005 .DISCUSSION... MAIN FCST ISSUES ARE CHANCES OF SHRA/TSRA THRU MON. WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A BROAD MIDLEVEL LOW CENTERED OVER SRN MANITOBA WITH ITS CIRCULATION ENCOMPASSING THE NRN PLAINS AND GREAT LAKES. SEVERAL WEAK SHORTWAVES ARE ROTATING IN THE CIRCULATION. THE MORE EVIDENT SHORTWAVES ARE OVER NRN LWR MI/ERN UPPER MI...MN AND WRN MANITOBA/ERN SASKATCHEWAN. THE SHORTWAVE ROTATING THRU NRN LWR MI/ERN UPPER MI HELPED TO TRIGGER SHRA THIS AFTN OVER CNTRL/ERN FCST AREA. ONE SHRA/TSRA NEAR KSAW PRODUCED A SHORT-LIVED FUNNEL CLOUD PER SEVERAL PUBLIC REPORTS AROUND 1510Z. SHRA THAT WENT OVER THE OFFICE HERE AROUND 1630Z PRODUCED 1/4INCH HAIL FOR 16 MINUTES (ENOUGH TO WHITEN THE GROUND)...AND ONLY ONE LIGHTNING STRIKE. HAVE TO BELIEVE MANY OF THE SHRA/TSRA THIS AFTN THAT HAD REFLECITIVITIES OVER 55DBZ PRODUCED SMALL HAIL. AREA OF WIDESPREAD SHRA AND A FEW TSRA OVER NW WI IS JUST AHEAD OF MN SHORTWAVE AND UNDER A POCKET OF STEEP MIDLEVEL LAPSE RATES OVER 7C/KM. WEATHER OVER THE NEXT COUPLE OF DAYS WILL BE DOMINATED BY THE BROAD MIDLEVEL LOW WHICH WILL SLOWLY EVOLVE INTO AN ELONGATED TROF EXTENDING FROM THE NRN PLAINS ALL THE WAY TO NEW ENGLAND BY SUN MORNING...BUT WILL RETAIN A MIDLEVEL LOW OVER MN. AS A RESULT... EXPECT SCT SHRA THRU SUN WITH GREATEST COVERAGE DURING THE AFTN HRS. WEAK PRES GRADIENT/LIGHT SYNOPTIC WIND REGIME WILL ALLOW LAKE BREEZE DEVELOPMENT SAT AND SUN AFTN...AND THESE BOUNDARIES WILL PROVIDE A FOCUS FOR SHRA DEVELOPMENT. SINCE LAPSE RATES SAT AFTN WILL BE SIMILAR TO THOSE OBSERVED THIS AFTN (AROUND 7C/KM)...WILL KEEP MENTION OF ISOLD TSRA. BECAUSE TSRA WILL BE TIED CLOSELY TO AMOUNT OF SFC HEATING...COULD BE GREATER COVERAGE IF THE DAY STARTS OUT WITH A FAIR AMOUNT OF SUNSHINE. LOW WET BULB ZERO HEIGHTS OF 4-5.5KFT (SIMILAR TO TODAY) SUGGEST SMALL HAIL WILL BE A GOOD POSSIBILITY FROM ANY TSRA AND EVEN FROM HEAVIER SHRA. ON MON...GFS IS ON ITS OWN STRENGTHENING A SFC LOW OVER THE SRN GREAT LAKES AS MN MIDLEVEL LOW BEGINS HEADING E. UKMET/CANADIAN/NAM SHOW A WEAKER SFC REFLECTION AND THIS WILL BE FAVORED. ALTHOUGH MIDLEVEL TROF WILL BE SLOWLY SLIDING SE OF THE AREA...IT WILL BE CLOSE ENOUGH TO REQUIRE CHC POPS FOR MAINLY THE AFTN/EARLY EVENING HRS. TUE-FRI...EXPECT TEMPS TO RETURN TO NEAR/SLIGHTLY ABOVE NORMAL DURING THIS PERIOD AS RECENT PROLONGED BLOCKY PATTERN TRANSITIONS MORE ZONAL...AND THEN POSSIBLY TOWARD TROFFING OVER THE WRN CONUS WITH RIDGE BUILDING IN THE E LATE IN THE PERIOD. ECWMF IS MOST AGGRESSIVE WITH THE TROF IN THE W AND RIDGE IN THE E BY LATE IN THE WEEK AND NEXT WEEKEND. IN THE MEANTIME...GFS/ECMWF/CANADIAN/UKMET SHOW MIDLEVEL RIDGING AND ASSOCIATED SFC HIGH PRES SLIDING ACROSS THE WRN GREAT LAKES TUE/WED TO PROVIDE DRY WEATHER. SFC HIGH WILL BE OVER THE AREA TUE...ALLOWING FOR WELL DEVELOPED LAKE BREEZE CIRCULATIONS. INLAND...TEMPS SHOULD PUSH WELL INTO THE 60S. AS HIGH SLIPS OFF TO THE E ON WED...RETURN FLOW SHOULD LIMIT COOLING NEAR LAKE SUPERIOR...BUT COOLING WILL CONTINUE NEAR LAKE MICHIGAN WITH SRLY GRADIENT FLOW. INLAND...TEMPS SHOULD EASILY PUSH INTO THE LOW/MID 70S WITH 850MB TEMPS RISING TO 10-12C. HAVE LOW CONFIDENCE FOR THU/FRI FCST SINCE MODELS HAVE VARYING SOLUTIONS ON THE DETAILS OF 5H PATTERN. HOWEVER...MOST OF THE MODELS ARE HINTING THAT A WEAKENING SHORTWAVE WILL APPROACH THE AREA THU/FRI. WITH SYSTEM WEAKENING AND LIMITED MOISTURE AVBL...WILL INCLUDE LOW CHC POPS THU NIGHT INTO FRI OVER THE WRN FCST AREA. HIGH TEMPS BOTH DAYS SHOULD BE IN THE LWR 70S. && .MQT...WATCHES/WARNINGS/ADVISORIES...NONE. && ROLFSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 430 PM EDT FRI MAY 27 2005 MIZ001>007-009>014-084-085-281200- ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE- MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON- SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT- 430 PM EDT FRI MAY 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT AND SATURDAY ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...EXCEPT ON THE KEWEENAW PENINSULA. THE STORMS WILL PRODUCE BRIEF HEAVY RAIN AND MAY PRODUCE SMALL HAIL LESS THAN ONE HALF INCH IN DIAMETER. ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY AFTERNOON AND EARLY EVENING...EXCEPT ON THE KEWEENAW PENINSULA. THE STORMS WILL PRODUCE BRIEF HEAVY RAIN AND MAY PRODUCE SMALL HAIL LESS THAN ONE HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE) ROLFSON
The Marquette radar (KMQT), 63 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451043.